Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 89, NWS Green Bay, WI

June 25, 1998Brown County, Calumet County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Jun 25, 1998, 2:15 AM CDT for Brown County, Calumet County, Wisconsin. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 1998, 2:15 AM CDT (07:15 UTC)
Expired
Jun 25, 1998, 2:45 AM CDT
In force
30 min
Issued by
NWS Green Bay, WI
Area
Whole counties

Counties Brown County, WI, Calumet County, WI

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 10:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.3 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1998-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3210 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1998-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3210 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
3.2
Supercell composite
20.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 250715 RRA
SVRGRB
WIC009-015-250745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
215 AM CDT THU JUN 25 1998

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CALUMET COUNTY IN EAST-CENTRAL WISCONSIN
  SOUTHERN BROWN COUNTY IN NORTHEAST WISCONSIN

* UNTIL 245 AM CDT

* AT 211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  LINE OF SEVERE THUNDERSTORMS FROM NEAR APPLETON TO NEAR OSHKOSH.
  MOVEMENT WAS EAST AT 45 MILES AN HOUR.

* THE SEVERE THUNDERSTORMS WILL REACH...
  HILBERT BY 230 AM
  GREENLEAF BY 230 AM
  BRILLION BY 230 AM
  CHILTON BY 230 AM

THESE THUNDERSTORMS WILL PRODUCE WINDS TO 60 MPH. WINDS THIS STRONG CAN
BLOW POWER LINES DOWN...AND SNAP LARGE LIMBS OFF OF TREES. STAY AWAY
FROM WINDOWS UNTIL THE STORMS PASS. THESE THUNDERSTORMS WILL ALSO
PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAIN.

SKOTWRONSKI/KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:30 PM CDT, 11 hours 45 minutes earlier.

Area forecast discussion, Jun 24, 2:30 PM CDT, 11 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT WED JUN 24 1998

MCS DVLPMT AND ASSOC SVR THREAT FOCUS FOR TONIGHT.

AT 19Z...WRMFNT HAD MOVD INTO SRN AND CNTRL WISC...THOUGH ABUNDANT LOW-
LVL MOISTURE ACRS MUCH OF FCST AREA.  WATER VAPOR ANIMATION REVEALS JET
PUNCHING INTO NEB...WHILE VIS IMAGRY SHOWS CU FIELD OVR NW IA AND SRN
MN.

ACTIVE SWLY FLOW JETISONS NEB SHRTWV TWD STATE TONIGHT.  EXPECT CNVCTN
TO FIRE WEST OF STATE...NRN IA/SRN MN...AND MOVE EAST INTO FORECAST AREA
LATER THIS EVE..ESP SRN PORTION.  MODELS IN GENERAL AGREEMENT THRU 18
HRS...BUT INITIAL AREA OF DVLPMT WILL MAKE ALL THE DIFFERENCE IN OUR
CWA.  FEELING IS THAT BEST CHANCE FOR SVR IS IN SRN PART OF FORECAST
AREA GIVEN BEST INSTABILITY COUPLED WITH STRONG DYNAMICS.

OVERNIGHT LOWS NR 70 ACRS MUCH OF FORECAST AREA.

JKL

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 10:18 PM CDTSevere Thunderstorm WarningGRBWood62 min
Jun 24, 10:41 PM CDTSevere Thunderstorm WarningGRBMarathon79 min
Jun 24, 10:54 PM CDTSevere Thunderstorm WarningGRBWaupaca51 min
Jun 24, 11:45 PM CDTSevere Thunderstorm WarningGRBPortage, Wood65 min
Jun 25, 12:06 AM CDTSevere Thunderstorm WarningGRBWaupaca59 min
Jun 25, 12:07 AM CDTSevere Thunderstorm WarningGRBOconto33 min
Jun 25, 12:54 AM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano61 min
Jun 25, 12:56 AM CDTTornado WarningGRBShawano34 min
Jun 25, 1:03 AM CDTTornado WarningGRBBrown27 min
Jun 25, 1:24 AM CDTSevere Thunderstorm WarningGRBBrown31 min
Jun 25, 1:32 AM CDTSevere Thunderstorm WarningGRBDoor, Kewaunee48 min
Jun 25, 2:24 AM CDTSevere Thunderstorm WarningGRBManitowoc51 min
Jun 25, 3:39 AM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Wood66 min
Jun 25, 4:17 AM CDTSevere Thunderstorm WarningGRBPortage63 min
Jun 25, 4:25 AM CDTSevere Thunderstorm WarningGRBShawano, Waupaca65 min
Jun 25, 4:42 AM CDTSevere Thunderstorm WarningGRBMenominee33 min
Jun 25, 5:05 AM CDTSevere Thunderstorm WarningGRBMarinette, Oconto60 min
Jun 25, 5:35 AM CDTSevere Thunderstorm WarningGRBDoor50 min
Jun 25, 6:32 AM CDTSevere Thunderstorm WarningGRBManitowoc33 min
Jun 25, 2:10 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon65 min
Jun 25, 2:52 PM CDTSevere Thunderstorm WarningGRBWood53 min
Jun 25, 3:10 PM CDTSevere Thunderstorm WarningGRBMarathon20 min
Jun 25, 3:14 PM CDTSevere Thunderstorm WarningGRBShawano46 min
Jun 25, 3:18 PM CDTSevere Thunderstorm WarningGRBForest, Marinette57 min
Jun 25, 3:23 PM CDTSevere Thunderstorm WarningGRBPortage82 min
Jun 25, 3:29 PM CDTSevere Thunderstorm WarningGRBShawano, Waupaca76 min
Jun 25, 3:29 PM CDTSevere Thunderstorm WarningGRBMenominee, Oconto76 min
Jun 25, 4:05 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto50 min
Jun 25, 4:55 PM CDTSevere Thunderstorm WarningGRBDoor50 min
Jun 25, 5:14 PM CDTSevere Thunderstorm WarningGRBBrown31 min
Jun 25, 5:34 PM CDTSevere Thunderstorm WarningGRBKewaunee41 min
Jun 25, 6:52 PM CDTSevere Thunderstorm WarningGRBDoor23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.